Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 375, NWS Norman, OK

June 21, 2006Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 21, 2006, 7:50 PM CDT for Harper County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2006, 7:50 PM CDT (00:50 UTC)
Expired
Jun 21, 2006, 8:45 PM CDT
In force
55 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Harper County, OK

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2064 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2131 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 21, 3:39 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT WED JUN 21 2006

.DISCUSSION...
OVERALL... THE WEATHER SYSTEMS SEEM TO BE ABOUT WHERE WE HAVE
EXPECTED THEM TO BE... SO THERE ARE RELATIVELY FEW CHANGES IN THIS
FORECAST PACKAGE. THE MAIN CHANGES ARE IN THE DETAILS OF WHERE WE
EXPECT CONVECTION TO BE OVER THE NEXT 48 HOURS OR SO. BASED ON
SHORT-TERM MODEL INDICATIONS AND CURRENT SATELLITE/RADAR
IMAGERY... IT APPEARS THAT THERE WILL BE A LARGE THUNDERSTORM
COMPLEX OVER THE HIGH PLAINS THIS AFTERNOON AND EVENING... WHICH
SHOULD THEN TRAVEL EAST AND SOUTHEAST INTO NORTHWEST OKLAHOMA...
AND POSSIBLY BEYOND. THIS SHOULD... IN TURN... PLACE AN OUTFLOW
BOUNDARY SOMEWHERE IN THE VICINITY OF THE RED RIVER TOMORROW. THIS
BOUNDARY SHOULD THEN BECOME THE FOCUS FOR MORE STORM DEVELOPMENT
OVER THE NEXT DAY OR TWO. MEANWHILE... A WEAK COLD FRONT IS
FORECAST TO DRIFT SOUTH INTO OKLAHOMA... BUT IT WILL LIKELY LOSE
DEFINITION DUE TO THE RAMPANT CONVECTION.

BEYOND SATURDAY MORNING... FLOW WEAKENS CONSIDERABLY AND THERE IS
NO WAY AT THIS POINT TO PINPOINT WHEN AND WHERE ANY CONVECTION MAY
FORM... SINCE REMAINING BOUNDARIES MAY... OR MAY NOT... HELP FOCUS
ANY CONVECTION THAT DOES GET GOING. AS A RESULT... WE HAVE
RETAINED MINIMAL POPS INTO EARLY NEXT WEEK.

IN GENERAL... TEMPERATURES WILL BE VERY NEAR THE SEASONAL
AVERAGE... AND NO SIGNIFICANT CHANGES WERE MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  88  68  88 /  20  30  60  40
HOBART OK         70  91  68  88 /  20  20  60  40
WICHITA FALLS TX  71  92  69  88 /  10  10  40  40
GAGE OK           68  84  65  88 /  40  40  50  40
PONCA CITY OK     72  86  68  87 /  30  40  50  40
DURANT OK         72  92  70  88 /  10  10  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/25
Hazardous weather outlook, Jun 21, 11:51 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT WED JUN 21 2006

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME
NORTHWEST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NORTH AND WEST OF A LINE
EXTENDING FROM THE ANTELOPE HILLS TO CHEROKEE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 6 PM
THROUGH THE OVERNIGHT HOURS.

IMPACTS...
STRAIGHT-LINE WINDS UP TO 65 MPH AND ONE-INCH DIAMETER HAIL WILL BE
THE PRIMARY CONCERNS.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS OF
EASTERN COLORADO...SOUTHWEST KANSAS...AND THE PANHANDLES OF TEXAS
AND OKLAHOMA LATE TODAY. WITH MID-LEVEL ATMOSPHERIC FLOW BECOMING
MORE WESTERLY...AND EVENTUALLY NORTHWESTERLY...SOME OF THESE STORMS
MAY MOVE INTO NORTHWEST OKLAHOMA DURING THE EVENING AND OVERNIGHT
HOURS. INSTABILITY AND INCREASING DEEP-LAYER WIND SHEAR WILL SUPPORT
SEVERE STORMS WELL INTO THE OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND GUSTY SOUTHERLY WINDS WILL LEAD TO A HIGH FIRE
DANGER ONCE AGAIN THIS AFTERNOON...PRIMARILY OVER WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL SPREAD SOUTH ACROSS CENTRAL AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THURSDAY AND FRIDAY. A COLD FRONT
WILL ACCOMPANY THE INCREASED THUNDERSTORM ACTIVITY...AND WILL ACT
AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL
DECREASE OVER THE WEEKEND INTO EARLY NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

11/MAXWELL

In the hours before

Special weather statement, Jun 21, 7:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT WED JUN 21 2006

OKZ004-009-220030-
HARPER OK-ELLIS OK-
722 PM CDT WED JUN 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER ROSSTON AT 722 PM CDT...MOVING
EAST AT 10 MPH. STORMS WERE QUICKLY DEVELOPING ACROSS THE REMAINDER
OF HARPER COUNTY...AND ALSO NORTHERN ELLIS COUNTY...INCLUDING
CATESBY.

PEOPLE IN ELLIS AND HARPER COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:36 PM CDTSevere Thunderstorm WarningOUNWoods39 min
Jun 21, 11:04 PM CDTSevere Thunderstorm WarningOUNAlfalfa41 min
Jun 22, 2:35 AM CDTSevere Thunderstorm WarningOUNDewey40 min
Jun 22, 3:14 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.